New results for boundary value problems of Hadamard-type fractional differential inclusions and integral boundary conditions
© Ahmad et al.; licensee Springer. 2013
Received: 30 September 2013
Accepted: 25 November 2013
Published: 13 December 2013
In this paper, we study the existence of solutions for a fractional boundary value problem involving Hadamard-type fractional differential inclusions and integral boundary conditions. Our results include the cases for convex as well as non-convex valued maps and are based on standard fixed point theorems for multivalued maps. Some illustrative examples are also presented.
The theory of fractional differential equations and inclusions has received much attention over the past years and has become an important field of investigation due to its extensive applications in numerous branches of physics, economics and engineering sciences [1–4]. Fractional differential equations and inclusions provide appropriate models for describing real world problems, which cannot be described using classical integer order differential equations. Some recent contributions to the subject can be seen in [5–21] and references cited therein.
It has been noticed that most of the work on the topic is based on Riemann-Liouville and Caputo-type fractional differential equations. Another kind of fractional derivatives that appears side by side to Riemann-Liouville and Caputo derivatives in the literature is the fractional derivative due to Hadamard introduced in 1892 , which differs from the preceding ones in the sense that the kernel of the integral (in the definition of Hadamard derivative) contains a logarithmic function of arbitrary exponent. Details and properties of the Hadamard fractional derivative and integral can be found in [1, 23–27].
where is the Hadamard fractional derivative of order α, is the Hadamard fractional integral of order β and is a multivalued map, is the family of all nonempty subsets of ℝ.
We aim to establish a variety of results for inclusion problem (1.1) by considering the given multivalued map to be convex as well as non-convex valued. The first result relies on the nonlinear alternative of Leray-Schauder type. In the second result, we combine the nonlinear alternative of Leray-Schauder type for single-valued maps with a selection theorem due to Bressan and Colombo for lower semicontinuous multivalued maps with nonempty closed and decomposable values, while the third result is obtained by using the fixed point theorem for contractive multivalued maps due to Covitz and Nadler.
We emphasize that the main idea of the present research is to introduce Hadamard-type fractional differential inclusions supplemented with Hadamard-type integral boundary conditions and develop some existence results for the problem at hand. It is imperative to note that our results are absolutely new in the context of Hadamard-type integral boundary value problems and provide a new avenue to the researchers working on fractional boundary value problems.
The paper is organized as follows. In Section 2, we solve a linear Hadamard-type integro-differential boundary value problem and recall some preliminary concepts of multivalued analysis that we need in the sequel. Section 3 contains the main results for problem (1.1). In Section 4, some illustrative examples are discussed.
This section is devoted to the basic concepts of Hadamard-type fractional calculus and multivalued analysis. We also establish an auxiliary lemma to define the solutions for the given problem.
2.1 Fractional calculus
Definition 2.1 
where denotes the integer part of the real number q and .
Definition 2.2 
provided the integral exists.
Lemma 2.3 (Auxiliary lemma)
Substituting the values of and in (2.4), we obtain (2.2). This completes the proof. □
2.2 Basic concepts of multivalued analysis
Let denote a Banach space of continuous functions from into ℝ with the norm . Let be the Banach space of measurable functions which are Lebesgue integrable and normed by .
is convex (closed) valued if is convex (closed) for all ;
is bounded on bounded sets if is bounded in X for all (i.e., );
is called upper semicontinuous (u.s.c.) on X if for each , the set is a nonempty closed subset of X and if for each open set N of X containing , there exists an open neighborhood of such that ;
G is lower semicontinuous (l.s.c.) if the set is open for any open set B in E;
is said to be completely continuous if is relatively compact for every ;
- (vi)is said to be measurable if for every , the function
has a fixed point if there is such that . The fixed point set of the multivalued operator G will be denoted by FixG.
We define the graph of G to be the set and recall two results for closed graphs and upper-semicontinuity.
Lemma 2.4 [, Proposition 1.2]
If is u.s.c., then is a closed subset of ; i.e., for every sequence and , if when , , and , then . Conversely, if G is completely continuous and has a closed graph, then it is upper semicontinuous.
Lemma 2.5 
is a closed graph operator in .
3 Existence results
Definition 3.1 A function is called a solution of problem (1.1) if there exists a function with , a.e. on such that , a.e. on and , .
3.1 The upper semicontinuous case
Our first main result for Carathéodory case is established via the nonlinear alternative of Leray-Schauder for multivalued maps.
Lemma 3.2 (Nonlinear alternative for Kakutani maps )
F has a fixed point in , or
there are and with .
Theorem 3.3 Assume that:
is measurable for each ;
is u.s.c. for almost all ;
where Ω is given by (2.3).
Then problem (1.1) has at least one solution on .
for (defined by (2.6)). Observe that the fixed points of the operator ℱ correspond to the solutions of problem (1.1). We will show that ℱ satisfies the assumptions of the Leray-Schauder nonlinear alternative (Lemma 3.2). The proof consists of several steps.
Step 1. is convex for each .
This step is obvious since is convex (F has convex values), and therefore we omit the proof.
Step 2. ℱ maps bounded sets (balls) into bounded sets in .
Step 3. ℱ maps bounded sets into equicontinuous sets of .
Obviously the right-hand side of the above inequality tends to zero independently of as . In view of Steps 1-3, the Arzelá-Ascoli theorem applies and hence is completely continuous.
By Lemma 2.4, ℱ will be upper semicontinuous (u.s.c.) if we prove that it has a closed graph since ℱ is already shown to be completely continuous.
Step 4. ℱ has a closed graph.
for some .
Step 5. We show that there exists an open set with for any and all .
Note that the operator is upper semicontinuous and completely continuous. From the choice of U, there is no such that for some . Consequently, by the nonlinear alternative of Leray-Schauder type (Lemma 3.2), we deduce that ℱ has a fixed point which is a solution of problem (1.1). This completes the proof. □
3.2 The lower semicontinuous case
In what follows, we consider the case when F is not necessarily convex valued and obtain the existence result by combining the nonlinear alternative of Leray-Schauder type with the selection theorem due to Bressan and Colombo  for lower semicontinuous maps with decomposable values.
Lemma 3.6 
Let Y be a separable metric space, and let be a lower semicontinuous (l.s.c.) multivalued operator with nonempty closed and decomposable values. Then N has a continuous selection, that is, there exists a continuous function (single-valued) such that for every .
Theorem 3.7 Assume that (H2), (H3) and the following condition holds:
is lower semicontinuous for each .
Then problem (1.1) has at least one solution on .
It can easily be shown that is continuous and completely continuous. The remaining part of the proof is similar to that of Theorem 3.3. So we omit it. This completes the proof. □
3.3 The Lipschitz case
where and . Then is a metric space (see ).
- (a)γ-Lipschitz if and only if there exists such that
a contraction if and only if it is γ-Lipschitz with .
To show the existence of solutions for problem (1.1) with a nonconvex valued right-hand side, we need a fixed point theorem for multivalued maps due to Covitz and Nadler .
Lemma 3.9 
Let be a complete metric space. If is a contraction, then .
Theorem 3.10 Assume that the following conditions hold:
(H5) is such that is measurable for each .
(H6) for almost all and with and for almost all .
Proof We transform problem (1.1) into a fixed point problem by means of the operator defined by (3.1) and show that the operator ℱ satisfies the assumptions of Lemma 3.9. The proof will be given in two steps.
Step 1. is nonempty and closed for every .
Since the multivalued operator is measurable (Proposition III.4 ), there exists a function which is a measurable selection for U. So and for each , we have .
Since ℱ is a contraction, it follows by Lemma 3.9 that ℱ has a fixed point x which is a solution of (1.1). This completes the proof. □
In this section we present some concrete examples to illustrate our results.
Here , , with , . It is easy to verify that . Then, by Theorem 3.3, problem (4.1) with given by (4.2) has at least one solution on .
Let . Then , and . By Theorem 3.10, problem (4.1) with given by (4.3) has at least one solution on .
All authors are members of Nonlinear Analysis and Applied Mathematics (NAAM) - Research Group at King Abdulaziz University, Jeddah, Saudi Arabia.
This research was partially supported by Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, Saudi Arabia.
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Lakshmikantham V, Leela S, Vasundhara Devi J: Theory of Fractional Dynamic Systems. Cambridge Academic Publishers, Cambridge; 2009.Google Scholar
- Podlubny I: Fractional Differential Equations. Academic Press, San Diego; 1999.Google Scholar
- Samko SG, Kilbas AA, Marichev OI: Fractional Integrals and Derivatives: Theory and Applications. Gordon & Breach, Yverdon; 1993.Google Scholar
- Benchohra M, Hamani S, Ntouyas SK: Boundary value problems for differential equations with fractional order and nonlocal conditions. Nonlinear Anal. 2009, 71: 2391-2396. 10.1016/j.na.2009.01.073MathSciNetView ArticleGoogle Scholar
- Ahmad B, Ntouyas SK: Some existence results for boundary value problems of fractional differential inclusions with non-separated boundary conditions. Electron. J. Qual. Theory Differ. Equ. 2010., 2010: Article ID 71Google Scholar
- Bai ZB: On positive solutions of a nonlocal fractional boundary value problem. Nonlinear Anal. 2010, 72: 916-924. 10.1016/j.na.2009.07.033MathSciNetView ArticleGoogle Scholar
- Balachandran K, Trujillo JJ: The nonlocal Cauchy problem for nonlinear fractional integrodifferential equations in Banach spaces. Nonlinear Anal. 2010, 72: 4587-4593. 10.1016/j.na.2010.02.035MathSciNetView ArticleGoogle Scholar
- Baleanu D, Mustafa OG: On the global existence of solutions to a class of fractional differential equations. Comput. Math. Appl. 2010, 59: 1835-1841. 10.1016/j.camwa.2009.08.028MathSciNetView ArticleGoogle Scholar
- Agarwal RP, Benchohra M, Hamani S: A survey on existence results for boundary value problems of nonlinear fractional differential equations and inclusions. Acta Appl. Math. 2010, 109: 973-1033. 10.1007/s10440-008-9356-6MathSciNetView ArticleGoogle Scholar
- Ahmad B: Existence of solutions for fractional differential equations of order with anti-periodic boundary conditions. J. Appl. Math. Comput. 2010, 34: 385-391. 10.1007/s12190-009-0328-4MathSciNetView ArticleGoogle Scholar
- Agarwal RP, Cuevas C, Soto H: Pseudo-almost periodic solutions of a class of semilinear fractional differential equations on type of periodicity and ergodicity to a class of fractional order differential equations. J. Appl. Math. Comput. 2011, 37: 625-634. 10.1007/s12190-010-0455-yMathSciNetView ArticleGoogle Scholar
- Ford NJ, Luisa Morgado M: Fractional boundary value problems: analysis and numerical methods. Fract. Calc. Appl. Anal. 2011, 14: 554-567.MathSciNetGoogle Scholar
- Liu X, Liu Z: Existence results for fractional differential inclusions with multivalued term depending on lower-order derivative. Abstr. Appl. Anal. 2012., 2012: Article ID 423796Google Scholar
- Ahmad B, Ntouyas SK: Fractional differential inclusions with fractional separated boundary conditions. Fract. Calc. Appl. Anal. 2012, 15: 362-382.MathSciNetGoogle Scholar
- Debbouche A, Baleanu D, Agarwal RP: Nonlocal nonlinear integrodifferential equations of fractional orders. Bound. Value Probl. 2012., 2012: Article ID 78Google Scholar
- Ahmad B, Ntouyas SK, Alsaedi A: An existence result for fractional differential inclusions with nonlinear integral boundary conditions. J. Inequal. Appl. 2013., 2013: Article ID 296Google Scholar
- Chen Y, Tang X, He X: Positive solutions of fractional differential inclusions at resonance. Mediterr. J. Math. 2013, 10: 1207-1220. 10.1007/s00009-013-0273-1MathSciNetView ArticleGoogle Scholar
- Baleanu D, Agarwal RP, Mohammadi H, Rezapour S: Some existence results for a nonlinear fractional differential equation on partially ordered Banach spaces. Bound. Value Probl. 2013., 2013: Article ID 112Google Scholar
- Nyamoradi N, Baleanu D, Agarwal RP: On a multipoint boundary value problem for a fractional order differential inclusion on an infinite interval. Adv. Math. Phys. 2013., 2013: Article ID 823961Google Scholar
- Ahmad B, Ntouyas SK: Existence results for higher order fractional differential inclusions with multi-strip fractional integral boundary conditions. Electron. J. Qual. Theory Differ. Equ. 2013., 2013: Article ID 20Google Scholar
- Hadamard J: Essai sur l’etude des fonctions donnees par leur developpment de Taylor. J. Math. Pures Appl. 1892, 8: 101-186.Google Scholar
- Butzer PL, Kilbas AA, Trujillo JJ: Compositions of Hadamard-type fractional integration operators and the semigroup property. J. Math. Anal. Appl. 2002, 269: 387-400. 10.1016/S0022-247X(02)00049-5MathSciNetView ArticleGoogle Scholar
- Butzer PL, Kilbas AA, Trujillo JJ: Fractional calculus in the Mellin setting and Hadamard-type fractional integrals. J. Math. Anal. Appl. 2002, 269: 1-27. 10.1016/S0022-247X(02)00001-XMathSciNetView ArticleGoogle Scholar
- Butzer PL, Kilbas AA, Trujillo JJ: Mellin transform analysis and integration by parts for Hadamard-type fractional integrals. J. Math. Anal. Appl. 2002, 270: 1-15. 10.1016/S0022-247X(02)00066-5MathSciNetView ArticleGoogle Scholar
- Kilbas AA: Hadamard-type fractional calculus. J. Korean Math. Soc. 2001, 38: 1191-1204.MathSciNetGoogle Scholar
- Kilbas AA, Trujillo JJ: Hadamard-type integrals as G -transforms. Integral Transforms Spec. Funct. 2003, 14: 413-427. 10.1080/1065246031000074443MathSciNetView ArticleGoogle Scholar
- Deimling K: Multivalued Differential Equations. de Gruyter, Berlin; 1992.View ArticleGoogle Scholar
- Hu S, Papageorgiou N: Handbook of Multivalued Analysis: Volume I: Theory. Kluwer Academic, Dordrecht; 1997.View ArticleGoogle Scholar
- Lasota A, Opial Z: An application of the Kakutani-Ky Fan theorem in the theory of ordinary differential equations. Bull. Acad. Pol. Sci., Sér. Sci. Math. Astron. Phys. 1965, 13: 781-786.MathSciNetGoogle Scholar
- Granas A, Dugundji J: Fixed Point Theory. Springer, New York; 2003.View ArticleGoogle Scholar
- Bressan A, Colombo G: Extensions and selections of maps with decomposable values. Stud. Math. 1988, 90: 69-86.MathSciNetGoogle Scholar
- Frigon M: Théorèmes d’existence de solutions d’inclusions différentielles. NATO ASI Series C 472. In Topological Methods in Differential Equations and Inclusions. Edited by: Granas A, Frigon M. Kluwer Academic, Dordrecht; 1995:51-87.View ArticleGoogle Scholar
- Kisielewicz M: Differential Inclusions and Optimal Control. Kluwer Academic, Dordrecht; 1991.Google Scholar
- Covitz H, Nadler SB Jr.: Multivalued contraction mappings in generalized metric spaces. Isr. J. Math. 1970, 8: 5-11. 10.1007/BF02771543MathSciNetView ArticleGoogle Scholar
- Castaing C, Valadier M Lecture Notes in Mathematics 580. In Convex Analysis and Measurable Multifunctions. Springer, Berlin; 1977.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.